Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 67, NWS Albuquerque, NM

October 7, 2011Curry County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 7, 2011, 7:41 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 49 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2011, 7:41 PM MDT (01:41 UTC)
Expired
Oct 7, 2011, 8:30 PM MDT
In force
49 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Curry County, NM, Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 48 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 8:00 PM MDTHAIL 14 W Portales, NM
Oct 7, 8:00 PM MDTHAIL 1Portales, NMRELAYED VIA KVII.
Oct 7, 8:05 PM MDTTSTM WND GST 591 N Cannon Afb, NMKCVS ASOS.
Oct 7, 8:09 PM MDTTSTM WND GST 591 N Cannon Afb, NMKCVS ASOS.
Oct 7, 8:30 PM MDTHAIL 0.75Portales, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WUUS55 KABQ 080141
SVRABQ
NMC009-041-080230-
/O.NEW.KABQ.SV.W.0067.111008T0141Z-111008T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
741 PM MDT FRI OCT 7 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO
  CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 830 PM MDT

* AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES NORTHEAST OF ELIDA TO DORA...OR ALONG A LINE
  EXTENDING FROM 15 MILES SOUTHWEST OF PORTALES TO 21 MILES SOUTH OF
  PORTALES...AND MOVING NORTH AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OASIS STATE PARK...
  SAINT VRAIN...
  CANNON AFB...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION
STATIONS OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION.

&&

LAT...LON 3457 10347 3431 10310 3376 10338 3394 10374
TIME...MOT...LOC 0141Z 202DEG 30KT 3407 10356 3390 10341

$$

DPORTER
2 follow-up statements
806 
WWUS55 KABQ 080154
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
754 PM MDT FRI OCT 7 2011

NMC009-041-080230-
/O.CON.KABQ.SV.W.0067.000000T0000Z-111008T0230Z/
CURRY-ROOSEVELT-
754 PM MDT FRI OCT 7 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
ROOSEVELT AND SOUTH CENTRAL CURRY COUNTIES UNTIL 830 PM MDT...

AT 753 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 65 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF FLOYD TO DORA...OR ALONG A LINE
EXTENDING FROM 10 MILES WEST OF PORTALES TO 14 MILES SOUTH OF
PORTALES...MOVING NORTH AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PORTALES...
  OASIS STATE PARK...
  SAINT VRAIN...
  PORTAIR...
  CANNON AFB...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3457 10347 3431 10310 3376 10338 3394 10374
TIME...MOT...LOC 0154Z 202DEG 30KT 3415 10350 3398 10338

$$

DPORTER
056 
WWUS55 KABQ 080210
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
810 PM MDT FRI OCT 7 2011

NMC009-041-080230-
/O.CON.KABQ.SV.W.0067.000000T0000Z-111008T0230Z/
CURRY-ROOSEVELT-
810 PM MDT FRI OCT 7 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
ROOSEVELT AND SOUTH CENTRAL CURRY COUNTIES UNTIL 830 PM MDT...

AT 805 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF SAINT VRAIN TO PORTALES...OR ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF PORTALES TO PORTALES...
MOVING NORTH AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CANNON AFB...
  PORTAIR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3388 10339 3405 10361 3457 10347 3431 10310
TIME...MOT...LOC 0210Z 197DEG 47KT 3438 10344 3427 10325

$$

DPORTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 2:25 PM MDT, 5 hours 16 minutes earlier.

Area forecast discussion, Oct 7, 2:25 PM MDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
225 PM MDT FRI OCT 7 2011

.DISCUSSION...

...ACTIVE WEATHER CONTINUES OVER THE LAND OF ENCHANTMENT...

THE LATEST SUITE OF SATELLITE IMAGERY AND 400-250MB ACARS WIND DATA
INDICATES A STRONG EARLY FALL STORM SYSTEM DEEPENING OVER AZ AND
NM TODAY. A 70-90 KT UPPER JET IS DIVING SOUTH ACROSS THE GREAT
BASIN WHILE 150 PERCENT OF NORMAL MOIST MID/UPPER FLOW ADVECTS
NORTHEAST ACROSS NM ON 80-100 KT UPPER LEVEL SW WINDS. MEANWHILE
THE 19Z SFC ANALYSIS SHOWS ANOTHER COLD FRONT SURGING EAST INTO
WESTERN NM. THE 12Z GFS/NAM/EURO MAINTAIN THIS -3.5 STANDARD
DEVIATION 560DM H5 LOW AS IT SLIDES EAST NORTHEAST TONIGHT INTO
NORTHERN NM. AN AREA OF STRATIFORM RAIN DEVELOPING TO THE WEST OF
THE ABQ METRO ON LATEST RADAR TREND SUPPORTS INCREASING UPPER
DIVERGENCE AND WEAK ISENTROPIC LIFT AS INDICATED BY 12Z MODELS.

RAISED POPS TO LIKELY AND DEFINITE OVER MUCH OF NORTHERN AND CENTRAL
NM THRU TONIGHT. STRONG COLD ADVECTION ALOFT WILL SUPPORT FALLING
SNOW LEVELS AND INCREASING SNOW RATIOS THRU FRIDAY MORNING THUS WILL
UPGRADE TO WINTER STORM WARNING FOR HIGH TERRAIN ZONES OF THE SAN
JUAN AND SANGRE DE CRISTO MTS. SNOW WILL END FROM WEST TO EAST
ACROSS THE NORTH FRIDAY WITH THE BEST ACCUMS OVER THE SANGRES
LIKELY BEHIND THE FRONT DUE TO BETTER SNOW RATIOS AND WESTERLY
UPSLOPE FLOW. COLD TEMPS WILL PERSIST FRIDAY/SATURDAY BENEATH THE
DEEP UPPER WAVE...WITH READINGS AVERAGING 10 TO 20F BELOW NORMAL
FOR EARLY OCTOBER.

HIGH PRESSURE...MUCH DRIER AIR...AND LIGHT WINDS WILL BUILD INTO THE
REGION THROUGH SATURDAY NIGHT ALLOWING FOR THE COLDEST TEMPS OF
THE FALL SEASON OVER THE STATE. FREEZING CONDITIONS ARE LIKELY
OVER NORTHERN AND WESTERN VALLEYS ALONG WITH THE CENTRAL AND NE
HIGHLANDS THUS FREEZE WARNINGS WILL BE NEEDED FOR SUNDAY MORNING.

ANOTHER WEAK SHORTWAVE WILL SLIDE EAST ACROSS THE STATE LATE MONDAY
AND TUESDAY WITH ESSENTIALLY MORE CLOUD COVER AND SLIGHTLY HIGHER
WINDS AGAIN. TEMPS WILL MODERATE WITH THIS PATTERN ESPECIALLY ACROSS
THE EASTERN PLAINS WHERE KATABATIC FLOW IS STRONGEST.

THE EXTENDED FORECAST LOOKS VERY NICE ACROSS THE REGION AS STRONG
HIGH PRESSURE DEVELOPS THROUGH AT LEAST NEXT WEEKEND. THIS WILL
FAVOR CRYSTAL CLEAR SKIES...MILD AFTERNOON TEMPS...AND CHILLY
MORNINGS WITH INVERSION DOMINATED TEMPERATURE PATTERNS.

GUYER

&&

.AVIATION...
CIGS AOA BKN040 WITH OCCASIONAL EXCURSION TO MVFR AND MT TOP
OBSCURATION FROM ARIZONA LINE TO RIO GRANDE VALLEY THIS AFTERNOON.
CLOUD COVER EXPANDING EASTWARD TO EAST SLOPES AND ADJACENT PLAINS OF
CENTRAL MOUNTAIN CHAIN BY 03Z LATE TONIGHT AS SPRAWLING WEATHER
SYSTEM CORE TRACKS FROM CENTRAL ROCKIES TO WESTERN KANSAS. SOME
TSTMS POSSIBLE AFTER 21Z TODAY ALONG NM BORDER WITH TX
PANHANDLE...AND SOME MAY CONTAIN HAIL AND STRONG WINDS. CLOUD COVER
THINNING AND MT OBSCURATION LIFTING FROM 09Z ONWARD EARLY SATURDAY
MORNING..WITH CIGS AOA BKN050 CONTINUING OVER THE EASTERN PLAINS TIL
15Z SATURDAY MORNING. NORTHWEST WINDS SATURDAY MAY G25KT EARLY
SATURDAY AFTERNOON.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. SHY

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER...NOT EXPECTED THROUGH THURSDAY OF NEXT WEEK.

MODELS...AGREEING REASONABLY ON BASIC FORECAST STORY THROUGH NEXT
WEEKEND. COLD CORE CLOSED LOW OVER THE FOUR CORNERS WILL WOBBLE
ACROSS THE CENTRAL ROCKIES BEFORE LIFTING SMARTLY NORTH AND EAST
INTO THE NORTHERN PLAINS THROUGH THE UPCOMING WEEKEND. UPSTREAM
SHORTWAVE IN BROADLY NORTHWEST FLOW WILL SLIDE ACROSS NORTHERN NEW
MEXICO ON MONDAY AS RIDGE CORE BUILDS OVER SOUTHERN CALIFORNIA AND
THE ADJACENT EASTERN PACIFIC ON TUESDAY. RIDGE TO THE WEST WILL
CIRCULATE NORTHWEST FLOW ACROSS NEW MEXICO THROUGH MUCH OF THE
UPCOMING WORK WEEK AS RIDGE CORE DRIFTS EASTWARD ACROSS THE STATE
AND INTO SOUTH TEXAS BY LATE FRIDAY. UPSTREAM TROUGH OVER THE
EASTERN PACIFIC WILL DIG SOUTHWARD DOWN THE CALIFORNIA COAST AND
DRIFT SLOWLY ONSHORE THROUGH THE FOLLOWING WEEKEND.

OVERNIGHT AND SATURDAY...COOL OVERNIGHT WITH FREEZES INTO THE LOW
20S OVER THE NORTHERN MOUNTAINS...AND IN THE UPPER 20S OVER THE
WESTERN MOUNTAINS WITH TEMPERATURES A FEW DEGREES COOLER THAN
OBSERVED EARLY THIS MORNING. HUMIDITY RECOVERIES IN GOOD TO
EXCELLENT CATEGORY WITH FAIR TO GOOD RECOVERIES IN THE LOWER RIO
GRANDE VALLEY. ON SATURDAY...CLOSED LOW ALOFT OVER CENTRAL COLORADO
WITH SURFACE LOW OVER WESTERN KANSAS WILL MAINTAIN STRONG WESTERLY
COMPONENT TO SURFACE WINDS ESPECIALLY OVER THE NORTHEAST
PLAINS...BUT HUMIDITIES HERE IN THE 20S AND 30S WILL REMAIN ABOVE
CRITICAL THRESHOLDS. DRYER CONDITIONS TO THE SOUTH WITH MINIMUM
HUMIDITIES IN THE 20S AND UPPER TEENS PCT IN WEAKER SURFACE PRESSURE
GRADIENT WILL EXPERIENCE A LIGHTER WIND REGIME AND AVOID CRITICAL
CONDITIONS. ELSEWHERE...HUMIDITIES WILL BOTTOM OUT IN THE 20S AND
30S PCT...WITH 40S OR HIGHER PCT COMMON ACROSS THE NORTHERN
MOUNTAINS. MAXIMUM TEMPERATURES COMING IN 10 TO 20 DEGREES BELOW
EARLY OCTOBER NORMALS WEST...AND 5 TO 15 DEGREES BELOW NORMAL EAST.
SHOWER COVERAGE MAINLY CENTRAL AND EAST SATURDAY WITH SHOWERS
CHANGING TO SNOW OVER THE NORTHERN MOUNTAINS AND THE CONTINENTAL
DIVIDE AS SNOW LEVELS FALL TO 8000 FEET AND BELOW. SATURDAY NIGHT
HUMIDITY RECOVERIES BROADLY GOOD TO EXCELLENT STATEWIDE.

FOR SUNDAY...CLOSED LOW ALOFT EJECTING NORTHWARD TO NORTHERN PLAINS
AND SHIFTING NORTHEAST NEW MEXICO SURFACE LOW NORTH AND EAST IN
TURN. SHOWER COVERAGE DECREASING STEADILY OVER THE EASTERN PLAINS
AND ENDING BY SUNDAY EVENING. SOME WARMING IN THE WEST AND LITTLE
CHANGE IN THE EAST...WITH TEMPERATURES REMAINING 6 TO 12 DEGREES
BELOW NORMAL. MINIMUM HUMIDITIES BROADLY IN THE 20S AND 30S...AND
NEAR 40 PCT IN THE EAST AND SOUTH. SURFACE LOW DEVELOPING OVER SOUTH
TEXAS WILL SWING LOW LEVEL WINDS AROUND TO THE EAST AND NORTHEAST
THROUGH THE DAY WITH GENERALLY LIGHT WIND SPEEDS. GOOD TO EXCELLENT
HUMIDITY RECOVERIES OVERNIGHT.

FOR MONDAY...QUICK TROUGH ALOFT EMBEDDED IN ZONAL FLOW WILL MOVE TO
THE WESTERN BORDER OF NEW MEXICO DURING THE DAY TO PROVIDE SOME
DISRUPTION TO BROAD 5 TO 10 DEGREE WARMING TREND TO NEAR EARLY
OCTOBER NORMALS UNDER CLEARING SKIES. TROUGH WILL DISRUPT SOME
SURFACE WIND DIRECTIONS IN THE AFTERNOON...WITH BREEZES MAINLY OVER
THE EASTERN AND NORTHEAST PLAINS AUGMENTED AS THE TROUGH AXIS SWINGS
THROUGH. NO PRECIPITATION...AND HUMIDITIES BOTTOMING MAINLY IN THE
20S STATEWIDE AS DRYER AIR PENETRATES FROM WEST TO EAST. MOSTLY GOOD
TO EXCELLENT HUMIDITY RECOVERIES OVERNIGHT INTO TUESDAY MORNING.

OUTLOOK...TUESDAY THROUGH THURSDAY...WARMING TREND CONTINUING
THROUGH TUESDAY BEFORE TEMPERATURES LEVEL OFF WEDNESDAY AND THURSDAY
AND HOLD GROUND 3 TO 7 DEGREES ABOVE MID OCTOBER NORMALS...WARMEST
IN THE EAST. SKY PRETTY MUCH CLEAR...SOME SPOTTY SHOWER COVERAGE
OVER THE SOUTHEAST PLAINS NEAR THE TEXAS BORDER POSSIBLE ON
TUESDAY...BUT DRY WEDNESDAY AND THURSDAY AS RIDGE CORE BUILDS IN
OVER NEW MEXICO. SOME WESTERLY BREEZES OVER THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN TUESDAY AFTERNOON...BUT SPEEDS BELOW CRITICAL
THRESHOLDS WITH HUMIDITIES IN THE 20S AND UPPER TEENS PCT. LIGHT
WINDS WEDNESDAY WITH LITTLE CHANGE TO MINIMUM HUMIDITIES.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  36  54  31  61 /  30   5   0   0
DULCE...........................  32  49  24  58 /  70  20   5   0
CUBA............................  33  47  28  56 /  70  30   0   0
GALLUP..........................  29  53  26  60 /  60  10   0   0
EL MORRO........................  28  49  23  58 /  60  10   0   0
GRANTS..........................  33  52  26  59 /  60  10   0   0
QUEMADO.........................  30  52  27  62 /  40   5   0   0
GLENWOOD........................  38  62  34  71 /  10   5   0   0
CHAMA...........................  26  40  18  52 /  90  60  10   5
LOS ALAMOS......................  33  50  29  58 /  80  30   0   0
PECOS...........................  33  51  31  58 /  70  30   0   5
CERRO/QUESTA....................  29  47  22  55 /  80  50  10   5
RED RIVER.......................  23  36  17  47 /  80  60  10  10
ANGEL FIRE......................  25  41  18  51 /  80  60  10   5
TAOS............................  34  49  25  58 /  70  30   5   0
MORA............................  33  50  28  55 /  70  30   5   5
ESPANOLA........................  38  56  30  64 /  70  30   0   0
SANTA FE........................  34  52  32  58 /  70  30   0   0
SANTA FE AIRPORT................  36  54  33  60 /  70  30   0   0
ALBUQUERQUE FOOTHILLS...........  38  56  37  61 /  70  30   0   0
ALBUQUERQUE HEIGHTS.............  41  58  40  63 /  60  20   0   0
ALBUQUERQUE VALLEY..............  39  60  38  65 /  50  20   0   0
ALBUQUERQUE WEST MESA...........  41  59  39  65 /  60  20   0   0
LOS LUNAS.......................  40  61  38  67 /  40  10   0   0
RIO RANCHO......................  39  58  39  65 /  60  30   0   0
SOCORRO.........................  42  63  40  68 /  20   5   0   0
SANDIA PARK/CEDAR CREST.........  34  53  34  59 /  70  40   0   0
TIJERAS.........................  36  55  34  61 /  70  30   0   0
MORIARTY/ESTANCIA...............  37  55  30  60 /  60  20   0   5
CLINES CORNERS..................  35  53  32  56 /  60  30   0   5
GRAN QUIVIRA....................  38  56  34  62 /  50  20   0   5
CARRIZOZO.......................  43  60  38  65 /  30   5   0   0
RUIDOSO.........................  39  54  38  59 /  40  20   0   5
CAPULIN.........................  39  52  29  56 /  70  40   5  10
RATON...........................  39  57  30  58 /  70  40   5   5
SPRINGER........................  38  60  31  61 /  50  30   0   5
LAS VEGAS.......................  35  55  29  56 /  60  20   0   5
CLAYTON.........................  46  64  38  61 /  50  30  10  10
ROY.............................  42  61  35  61 /  50  30   0   5
CONCHAS.........................  47  67  35  66 /  20  10   0   5
SANTA ROSA......................  44  65  38  65 /  20  10   0   5
TUCUMCARI.......................  49  69  38  65 /  20  20  10  10
CLOVIS..........................  49  67  43  64 /  40  30  30  30
PORTALES........................  48  68  45  65 /  40  30  30  30
FORT SUMNER.....................  48  68  41  66 /  20  20   0  10
ROSWELL.........................  52  71  47  71 /  10  10  10  10
PICACHO.........................  44  66  39  66 /  20  10   0   5
ELK.............................  42  62  39  63 /  30  20   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON MDT SATURDAY FOR THE FOLLOWING
ZONES...NMZ502-506-511-512-515.

WINTER STORM WARNING UNTIL NOON MDT SATURDAY FOR THE FOLLOWING
ZONES...NMZ510-513-514.

&&

GUYER/SHY
Hazardous weather outlook, Oct 7, 5:47 AM MDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 AM MDT FRI OCT 7 2011

NMZ501>540-081200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
547 AM MDT FRI OCT 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A STORM ORGANIZING OVER NORTHERN ARIZONA TODAY WILL STRENGTHEN
OVER NORTHWEST NEW MEXICO TODAY. WIDESPREAD PRECIPITATION IS
EXPECTED TONIGHT WITH SNOW OVER THE HIGHER TERRAIN. FIVE TO NINE
INCHES OF SNOW MY FALL IN THE SANGRE DE CRISTO MOUNTAINS AND THE
EAST SLOPES...WHILE FOUR TO SEVEN INCHES IS POSSIBLE IN THE SAN
JUAN MOUNTAINS AND TWO TO FOUR INCHES IN THE CHUSKAS AND WEST
CENTRAL MOUNTAINS BY SATURDAY MORNING. A FREEZE IS POSSIBLE
TONIGHT AROUND TAOS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE SEASONS FIRST FREEZE IS POSSIBLE SATURDAY NIGHT AROUND
FARMINGTON...ESPANOLA...SANTA FE...LAS VEGAS...RATON AND MORIARTY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

40

In the hours before

Special weather statement, Oct 7, 7:27 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
727 PM MDT FRI OCT 7 2011

NMZ536-080200-
ROOSEVELT COUNTY-
727 PM MDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH
800 PM MDT...

AT 723 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELIDA TO 15 MILES
WEST OF MILNESAND...AND MOVING NORTH AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...ROUTE 114 AND U.S. HIGHWAY
70.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3418 10340 3366 10342 3367 10371 3405 10371
TIME...MOT...LOC 0127Z 185DEG 41KT 3397 10358 3372 10359

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 7:27 PM MDTSpecial Weather StatementABQRoosevelt33 min
Oct 7, 8:22 PM MDTSevere Thunderstorm WarningABQCurry, Quay53 min
Oct 7, 8:31 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt24 min
Oct 7, 9:04 PM MDTSpecial Weather StatementABQCurry26 min
Oct 7, 9:16 PM MDTSevere Thunderstorm WarningABQCurry, Quay44 min
Oct 7, 10:01 PM MDTSevere Thunderstorm WarningABQQuay44 min
Oct 7, 10:53 PM MDTSpecial Weather StatementABQQuay37 min
Oct 7, 11:03 PM MDTSevere Thunderstorm WarningABQHarding, Quay, Union42 min
Oct 8, 4:02 AM MDTFreeze WatchABQ11 hr
Oct 8, 3:17 PM MDTFreeze WarningABQ18 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.